# SDR CA100525023

- Difficulty date: May 25, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Cessna 172M
- Aircraft time: 2,257 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Battery
- Part number: 0010009
- Condition: Overheated
- Location: Elt
- Component: Elt
- Component part number: ELT10
- Stage of operation: IN
- How discovered: V
- Nature of condition: M
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE ELT INSP, THE ELT TRANSMITTER ASSY WAS FOUND BONDED TO THE BATTERY CASE.  IT WAS NECESSARY TO SAW THE BATTERY CASE OFF THE ELT TRANSMITTER ASSY WHICH THEN TESTED SERVICEABLE AND WAS RECERTIFIED WITH A NEW BATTERY.  THE FAILED BATTERY READ APPROX 0.7 VOLTS, AND WAS DISTORTED BY HEAT IN THE BATTERY AREA SUCH THAT THE SHAPE OF THE CELLS SHOWED.  THIS HAD CAUSED THE CELL BONDING ADHESIVE TO RUN AND BONDED THE TRANSMITTER ASSY TO THE BATTERY CASE.  NO CAUSE COULD BE DETERMINED.  THE BATTERY HAD EXPIRED IN SEP 2009 WHILE THE ACFT WAS OUT OF SERVICE.
